Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LabGirl81

Just got a cortisone injection

Recommended Posts

So I went to my derm during lunch to get a cyst injected. This is only my second injection. The rest of my face is 100% clear and I only have two or three fading redmarks. Overall it's not bad, but I got this monster cyst. I have to go to a bridal shower on Sunday (actually I'm throwing it, I'm the maid of honor), and there will be pictures taken and stuff (eeekkk) so I want to be clear.

Do you guys think it'll be gone (or at least greatly reduced) by Sunday??? The redness I can conceal, but the bump I can't.....

Oh my derm gave me a perscription for mino and said I need antibiotics if I'm still getting cysts....

I'm so not gonna fill it.....I just want the 'tane.........

Share this post


Link to post
Share on other sites

LabGirl, I recommend:

Ibuprofen

Ice

Neosporin

Fervent prayer to whatever works for you

Have fun at the shower, regardless of bumps.

Cheers,

Q

Share this post


Link to post
Share on other sites

Labgirl,

It should be nice and flat by Sunday and I bet by tomorrow you'll see the cyst go down. It still might be red though. Ditto Q's advice.

Just wanted to add I always enjoy reading your posts as they are so informative. Good luck with the shower and the cyst!

Maggie

Share this post


Link to post
Share on other sites

Hi Labgirl,

I agree with Maggie, the cyst should be flat by tomorrow. I had a cortisone injection at 9am a couple weeks ago and by 10 or 11 pm that same day it was flat. It usually doesn't work that fast for me but I was so happy it did.

Good luck!

Share this post


Link to post
Share on other sites

Hmmm...I gues it depends on the person, because I've never scarred form a cortisone injection, and I've never had one come back once I had it injected.

I'm so not gonna fill it.....I just want the 'tane.........

Share this post


Link to post
Share on other sites

Hmmm...I gues it depends on the person, because I've never scarred form a cortisone injection, and I've never had one come back once I had it injected.

I'm so not gonna fill it.....I just want the 'tane.........

hehe! Just go back in 2 months and say it didn't work... :angel::whistle:

I didn't scar from my last injection, but I do scar if I don't have them injected. So I figure, until I can get tane, I'll take a 50% chance of scarring over a 100% chance anyday.....I think that these injections are something my derm is actually not bad at.....

As far as the mino goes....I whined about how I'm allergic to tetracyclin and will most likely have a reaction....so I think he's expecting me to have an allergic reaction, so I can actually call him up and say "I'm allergic." Then he'll say "come back in (and spend another 30$ copay) for me to give you a perscription for some erthromycin" (he get's my 30$ and then 110$ from my insurance company).....I'm seeing a trend here.....

I suggest you don't get any more injections of cortisone. I had a bunch injected for awhile in my twenties and yes...it works well for awhile but comes back again. I t causes scarring! It's really not worth it. I also have been on Minocycline for 6 years or so and sooner or later your body adjusts to it then it comes back after it stops working!

The injections are a quick fix but not worth the scarring that comes later on...trust me! :(

I'm never ever gonna take mino....I won't even take a week's course of antibiotics a bladder infection....I'd never in a million years want to be on antibiotics for six years.........

Share this post


Link to post
Share on other sites

I'm never ever gonna take mino....I won't even take a week's course of antibiotics a bladder infection....I'd never in a million years want to be on antibiotics for six years.........

Yeah, because bladder infections tend to get better all on their own :eh:

Share this post


Link to post
Share on other sites

Yeah, because bladder infections tend to get better all on their own :eh:

If you catch a UTI early enough, you can get rid of it by megadosing pure cranberry juice. (no sugar added)

Been there, done that, no antibiotics necessary.

Share this post


Link to post
Share on other sites

I'm never ever gonna take mino....I won't even take a week's course of antibiotics a bladder infection....I'd never in a million years want to be on antibiotics for six years.........

Yeah, because bladder infections tend to get better all on their own :eh:

Amazingly enough they do.....

I discoved this when I was in college, poor and uninsured. I wasn't about to shell out a few hundred bucks for a doctors's visit, a piss test, and some antibiotics (that I would probably be allergic to anyway). So I went to a health food store and picked up some 100% pure cranberry juice (not the cocktail shit). Yes it does work......What do you think people did for bladder infections 60 years ago???.....

Oh by the way the cyst is a non issue....I'm 100% clear except for a tiny redmark..... :dance:

Share this post


Link to post
Share on other sites

So I went to my derm during lunch to get a cyst injected. This is only my second injection. The rest of my face is 100% clear and I only have two or three fading redmarks. Overall it's not bad, but I got this monster cyst. I have to go to a bridal shower on Sunday (actually I'm throwing it, I'm the maid of honor), and there will be pictures taken and stuff (eeekkk) so I want to be clear.

Do you guys think it'll be gone (or at least greatly reduced) by Sunday??? The redness I can conceal, but the bump I can't.....

Oh my derm gave me a perscription for mino and said I need antibiotics if I'm still getting cysts....

I'm so not gonna fill it.....I just want the 'tane.........

My derm said the same thing about antibiotics and cysts. I wonder if something came out in the journal of medicine about that. Hee hee. Seriously, I was on mino and it helped a bit. I took it for a few months and it cleared me way up and then I didn't break out for months after that.

I sounds like you don't need tane at all. If you only have one cyst and the rest of your face is 100% clear, then I wouldn't go through all the hassel to get it and then all the worry when you are on it. (I got pregnant on Tetracycline and my son was born with one of the affects of getting pregnant on tetracycline and I would not risk it again for clear skin...not for me anyway).

Share this post


Link to post
Share on other sites

So I went to my derm during lunch to get a cyst injected. This is only my second injection. The rest of my face is 100% clear and I only have two or three fading redmarks. Overall it's not bad, but I got this monster cyst. I have to go to a bridal shower on Sunday (actually I'm throwing it, I'm the maid of honor), and there will be pictures taken and stuff (eeekkk) so I want to be clear.

Do you guys think it'll be gone (or at least greatly reduced) by Sunday??? The redness I can conceal, but the bump I can't.....

Oh my derm gave me a perscription for mino and said I need antibiotics if I'm still getting cysts....

I'm so not gonna fill it.....I just want the 'tane.........

My derm said the same thing about antibiotics and cysts. I wonder if something came out in the journal of medicine about that. Hee hee. Seriously, I was on mino and it helped a bit. I took it for a few months and it cleared me way up and then I didn't break out for months after that.

I sounds like you don't need tane at all. If you only have one cyst and the rest of your face is 100% clear, then I wouldn't go through all the hassel to get it and then all the worry when you are on it. (I got pregnant on Tetracycline and my son was born with one of the affects of getting pregnant on tetracycline and I would not risk it again for clear skin...not for me anyway).

No I don't need tane. I can go about three weeks with totally clear skin (although it's extrremely oily, and I have huge pores, some redmarks,and slight scarring) My skin is so much more clear compared to last summer, when about 85% of my face was covered with pustular and cystic acne.

I'm not dealing with a face full of acne now, just a monthly breakout that I'm pretty sure is linked to my birth control pill (ortho-tricyclen). When I break out I usually get about 3-5 pustules that heal up and leave faint redmarks (no big deal), but occasionally I still get larger pustules and cysts that scar. It seems like every month I get 1 or 2 new scars. I'm also getting acne on my chest and on the back of my neck that is painful (I can hide those with my hair and clothes, but they hurt).....

I just want to put an end to it (and not just delay it with antibiotics).....

My acne is usually much worse in the summer.....so I guess I'll see what happens in a few months.....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×